MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer's serial number is (b)(6).The sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys toxo igm results for 1 patient on a cobas 8000 e 801 module.The elecsys toxo igm result was 0.413 coi (negative).The toxo igg result was >650 iu/ml (positive).The elecsys toxo igg avidity showed low avidity.The sample was tested using the vidas (elfa) method, and the toxo igm result was 0.83 (positive).The unit of measure for this result was not provided.This result was believed to be correct.
 
Additional Manufacturer Narrative
The calibration and qc were acceptable.The sample was received for investigation.The investigation results were: the elecsys toxo igm result was 0.480 coi (non-reactive).The elecsys toxo igg result was >650 iu/ml (reactive).The elecsys toxo igg avidity result was 58 avi% (low).The result with the in-house neutralization assay was neutralizable (remaining titer of 14.8%).The neutralization assay confirmed the presence of specific toxoplasma igg antibodies in the patient¿s sample.The biorad platelia toxo igm result was 1.25 coi (reactive).The mikrogen toxo igm recomline blot result was reactive.The customer's non-reactive result with elecsys toxo igm was reproducible.The investigation determined the sample results are consistent with a recent infection with toxoplasma gondii, which was captured by elecsys toxo igg but not by elecsys toxo igm with the provided sample.Product labeling states: "a negative toxo igm test result, also in combination with a positive toxo igg result, does not completely rule out the possibility of an acute infection with toxoplasma gondii", since "in some individuals toxoplasma igm-specific antibodies may revert to non-reactive levels within few weeks after infection with t.Gondii".The investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key21993034
Report Number1823260-2025-01431
Device Sequence Number4263669
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number07028024190
Device Lot Number824690
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale